Iowa, 2007Flash Flooding and Damaging Winds in Iowa, August 21 to 22, 2007
August 21 to 22, 2007 · NWS DMX · 27 events in 8 counties and zones
A nearly stationary frontal boundary remained draped east to west across Iowa once again. The atmosphere became very unstable during the afternoon with highs reaching the upper 80s to low 90s and dew points in the mid 70s to the south of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $827,000
- Crop damage
- $210,000
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary frontal boundary remained draped east to west across Iowa once again. The atmosphere became very unstable during the afternoon with highs reaching the upper 80s to low 90s and dew points in the mid 70s to the south of the front. The environment at the beginning of the event showed a CAPE of 5000 to 6000 J/kg and lifted indices in the -9 to -12 C. range. The LCL was a little lower than the previous couple days and was around 1000 meters. The environment had a fair amount of shear, in the 35 to 50 kt range. Downdraft CAPE values were quite high with 1200 to 1700 J/kg available. Once again, the freezing level was quite high at around 15,000 feet, so in spite of the hail cape, CAPE in the -10 to -30 C. layer of the atmosphere, being 500 to 800 J/kg the hail size was restricted. Precipitable water values were in the 1.5 to 1.75 inch range. Thunderstorms formed in two areas. An area of thunderstorms formed over north west into north central Iowa. These were ahead of a line of intense thunderstorms that moved in from Nebraska during the early evening. Initially, the storms produced high winds. Winds of 70 to 80 MPH hit Pocahontas County in the Rolfe and Plover areas. Outbuildings and grain bins were blown over in Humboldt County in the Bradgate area, and a downburst occurred in the Worth County at Manley. Downburst winds also hit south of Bode in Humboldt County. High winds snapped off 40 utility poles in the area. There were numerous reports of trees and power lines down in northwest and north central Iowa. Late in the event, a small bow segment dropped southeast across Marshall County and produced a 59 MPH wind gust at the RWIS site there. The main event was the heavy rainfall and flash flooding. Soil conditions were extremely wet with many of the areas across northern Iowa receiving 6 to 12 inches of rain during the past week. The additional rain on the evening of the 21st caused considerable flash flooding. In Humboldt, for example, 5.7 inches of rain fell with the passage of the line. This lead to the evacuation of a care center in Humboldt. There were several reports of 2 to 4 inch rainfalls. The hardest hit counties were Pocahontas and Humboldt with a large area of greater than 4 inches of rain covering these counties. Following the flooding of the past few nights, the Governor Chet Culver gave a flooding disaster proclamation for 5 counties. They were Pocahontas, Palo Alto, Webster, Humboldt, Calhoun and Boone inside of the CWA, and Cherokee just outside of the CWA. School was canceled in many school districts for a good part of the week.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Aug 21, 5:20 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 21, 5:20 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR TAF AFD
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT TUE AUG 21 2007
.DISCUSSION...
PRIMARY CONCERN OVER THE NEXT SEVERAL DAYS REMAINS POTENTIAL HEAVY
RAINFALL ACROSS THE AREA. WARM FRONT CURRENTLY EXTENDING ACROSS
SOUTHEAST SOUTH DAKOTA THROUGH CENTRAL IOWA. STRONG THETA-E
ADVECTION ONGOING OVER THE MID MISSOURI RIVER VALLEY WILL CONTINUE
TO MOVE EAST AS BETTER MOISTURE AND MID LEVEL LAPSE RATES ADVECT
ACROSS CENTRAL IOWA. EXPECT PRIMARY FOCUS FOR THUNDERSTORM
DEVELOPMENT TO BEGIN OVER EAST CENTRAL NEBRASKA AND INTO WEST
CENTRAL IOWA WITH A COMPLEX MOVING EAST OVER CENTRAL AND NORTHERN
IOWA OVERNIGHT. WITH THE LOW LEVEL JET INCREASING TONIGHT AND QG
FORCING INCREASING FROM APPROACHING MID LEVEL SHORT WAVE...BACK
BUILDING OF STORMS IS POSSIBLE WITH POTENTIAL FOR TRAINING OF STORMS
AND RESULTING IN VERY HEAVY RAINFALL. WILL CONTINUE THE FLASH FLOOD
WATCH MAINLY ALONG AND NORTH OF INTERSTATE 80 THROUGH WEDNESDAY
THOUGH WILL CANCEL OVER THE SOUTHWEST CORNER.
ON WEDNESDAY...THE FRONTAL BOUNDARY WILL REMAIN OVER CENTRAL IOWA
AND AFTER A BRIEF MID DAY BREAK...ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER CENTRAL AND WEST CENTRAL IOWA DURING THE
AFTERNOON HOURS. STRONG MOISTURE TRANSPORT INTO THE BOUNDARY WILL BE
ONGOING AND THE THREAT FOR VERY HEAVY RAINFALL APPEARS MAXIMIZED BY
LATE WEDNESDAY AFTERNOON AND INTO THE OVERNIGHT HOURS. WILL LIKELY
NEED TO REISSUE THE FLASH FLOOD WATCH BEYOND WEDNESDAY BUT WILL
FOCUS ON TONIGHT THEN REFOCUS THE WATCH AFTER TONIGHT EVENT. BY
LATE WEDNESDAY AND THROUGH FRIDAY...SOME MOISTURE FROM HURRICANE
DEAN BEGINS TO PEEL OFF AND MOVE TOWARDS THE CENTRAL PLAINS. THE
BOUNDARY LINGERS THURSDAY THROUGH FRIDAY WITH ADDITIONAL
THUNDERSTORM AND HEAVY RAIN CHANCES. A BREAK IN THE PRECIPITATION IS
ON TAP SATURDAY AND SUNDAY. RETURN FLOW SUNDAY NIGHT MAY POSE A RISK
OF SOME ELEVATED CONVECTION BUT AT THIS TIME THE SIGNAL IS NOT
STRONG ENOUGH TO INCLUDE POPS. THE ACTUAL REMNANTS OF HURRICANE DEAN
ARE EXPECTED TO ARRIVE OVER THE CENTRAL PLAINS BY EARLY TO MID
PORTION OF NEXT WEEK. HAVE FOCUSED SOME POP CHANCES ON TUESDAY FOR
THE POTENTIAL FOR DEANS ARRIVAL.
&&
.AVIATION 22/00Z...
APPEARS STRONG CAP IN PLACE OVER MUCH OF THE STATE. TAFS CONCERN IS
INITIATION OF DEVELOPMENT. EXPECT FIRST DEVELOPMENT AFTER 02Z IN
NORTHERN IOWA WITH LATE DEVELOPMENT FARTHER EAST AND SOUTH YOU
TRAVEL. VFR CONDITIONS EXPECTED MUCH OF THE NIGHT THOUGH IN
THUNDERSTORMS MVFR CEILINGS AND VISIBILITY.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH NOON
WEDNESDAY
IAZ004>007-IA015>017-IA023>028-IA033>039-IA044>050-IA057>060
&&
LONG TERM...DONAVON
SHORT TERM/AVIATION...ALBRECHT/11/7/0
Hazardous weather outlook, Aug 21, 4:14 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT TUE AUG 21 2007
IAZ004>007-015>017-023>028-033>039-044>050-057>060-221100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
514 PM CDT TUE AUG 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS
EVENING AND TONIGHT...SPREADING EAST NORTHEAST AS THE EVENING
PROGRESSES. STORMS THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAINFALL
WITH 3 TO 5 INCHES POSSIBLE IN AREAS THAT RECEIVE MULTIPLE STORMS
THIS EVENING. WITH SEVERAL NIGHTS OF HEAVY RAIN ALREADY HAVING
OCCURRED...THE AREAS THESE STORMS MOVE OVER TONIGHT WILL LIKELY
QUICKLY EXPERIENCE FLASH FLOODING. SEVERE STORMS ARE ALSO POSSIBLE
WITH QUARTER SIZED HAIL AND WINDS TO 70 MPH WITH THE GREATEST
THREAT MAINLY WEST OF INTERSTATE 35. AN ISOLATED TORNADO IS ALSO
POSSIBLE EARLY IN THE EVENING OVER WESTERN IOWA.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM WEDNESDAY THROUGH
FRIDAY...AND SEVERE WEATHER IS ALSO POSSIBLE. TIMING AND SPECIFIC
THREATS WILL BE DEFINED IN LATER FORECASTS. HEAVY RAINS ARE LIKELY
WITH THESE STORMS THAT DEVELOP AND WILL LIKELY PRODUCE FLASH FLOODING.
A FLASH FLOOD WATCHING IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED DURING THE PERIOD FOR BOTH
SEVERE WEATHER AND FOR HEAVY RAINFALL REPORTS. RAINFALL REPORTS
AND THE EFFECTS OF FLASH FLOODING WOULD BE EXTREMELY APPRECIATED.
AN EMERGENCY MANAGER CONFERENCE CALL WILL BE CONDUCTED TODAY AT 2 PM.
IAZ061-062-070>075-081>086-092>097-221100-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
514 PM CDT TUE AUG 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
SCATTERED STRONG THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL
DEVELOP THIS EVENING AND CONTINUE OVERNIGHT TONIGHT. HEAVY RAINFALL
WILL BE THE PRIMARY THREAT WITH AMOUNTS OF ONE TO THREE INCHES
POSSIBLE. SECONDARY THREATS WILL BE WIND AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM WEDNESDAY THROUGH
FRIDAY...AND SEVERE WEATHER IS ALSO POSSIBLE. TIMING AND SPECIFIC
THREATS WILL BE DEFINED IN LATER FORECASTS. HEAVY RAINS ARE LIKELY
WITH THESE STORMS THAT DEVELOP AND WILL LIKELY PRODUCE FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED DURING THE PERIOD FOR BOTH
SEVERE WEATHER AND FOR HEAVY RAINFALL REPORTS. RAINFALL REPORTS
AND THE EFFECTS OF FLASH FLOODING WOULD BE EXTREMELY APPRECIATED.
AN EMERGENCY MANAGER CONFERENCE CALL WILL BE CONDUCTED TODAY AT 2 PM.
FORSTER
Event by event
13 thunderstorm wind, 11 flash flood, 3 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Pocahontas
- When
- August 21, 6:58 PM CST
- Where
- Pocahontas County, 0.86 mi NE of Plover
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.890, -94.620
Very heavy rain occurred with the storm as well.
Heavy Rain, Humboldt
- When
- August 21, 7:00 PM CST to 11:00 PM CST
- Where
- Humboldt County, Dakota City
- Reported by
- Trained Spotter
- Coordinates
- 42.720, -94.220
Very heavy rainfall all occurred during the evening hours.
Thunderstorm Wind, Pocahontas
- When
- August 21, 7:02 PM CST
- Where
- Pocahontas County, 0.21 mi S of Plover to 0.86 mi SW of Rolfe
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Crop damage
- $50,000
- Reported by
- Public
- Coordinates
- 42.877, -94.631
High winds downed power poles down and trees between Rolfe and Plover.
Thunderstorm Wind, Pocahontas
- When
- August 21, 7:02 PM CST
- Where
- Pocahontas County, 0.86 mi NW of Rolfe
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.830, -94.530
Winds were estimated to be 60 to 70 MPH along with very heavy rain.
Thunderstorm Wind, Pocahontas
- When
- August 21, 7:02 PM CST
- Where
- Pocahontas County, 4.87 mi N of Rolfe
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Crop damage
- $50,000
- Reported by
- Public
- Coordinates
- 42.890, -94.530
Several trees were reported downed by high winds.
Thunderstorm Wind, Humboldt
- When
- August 21, 7:07 PM CST
- Where
- Humboldt County, 3.46 mi N of Bradgate
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Crop damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 42.850, -94.420
High winds blew down outbuildings, grain bins, and trees.
Thunderstorm Wind, Humboldt
- When
- August 21, 7:30 PM CST
- Where
- Humboldt County, 2 mi S of Bode
- Measured
- 80 kt (92 mph) estimated gust
- Property damage
- $50,000
- Crop damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 42.841, -94.280
Heavy Rain, Winnebago
- When
- August 21, 7:34 PM CST to 7:49 PM CST
- Where
- Winnebago County, 0.69 mi S of Forest City
- Reported by
- Trained Spotter
- Coordinates
- 43.260, -93.650
Very heavy rainfall occurred in a 15 minute period.
Thunderstorm Wind, Humboldt
- When
- August 21, 7:45 PM CST
- Where
- Humboldt County, 2.31 mi SSW of Arnold
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 42.790, -94.220
A TV viewer reported power poles down at the intersection of Highway 169 and county road C26.
Thunderstorm Wind, Humboldt
- When
- August 21, 7:45 PM CST
- Where
- Humboldt County, 3.16 mi NNE of Dakota City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.760, -94.190
Winds were still increasing at the time of this report.
Heavy Rain, Webster
- When
- August 21, 8:00 PM CST to August 22, 1:00 AM CST
- Where
- Webster County, 0.51 mi E of Gowrie
- Reported by
- Trained Spotter
- Coordinates
- 42.280, -94.290
Rainfall of 4.90 inches occurred from 2000CST Tuesday until it ended around 0100CST Wednesday.
Thunderstorm Wind, Wright
- When
- August 21, 8:10 PM CST
- Where
- Wright County, Eagle Grove
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.670, -93.900
High winds downed large trees.
Flash Flood, Winnebago
- When
- August 21, 8:14 PM CST to 10:36 PM CST
- Where
- Winnebago County, 1.79 mi E of Rake to 4.54 mi ESE of Vinje
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 43.477, -93.895
Water was reported over Highway 9 in town.
Flash Flood, Winnebago
- When
- August 21, 8:14 PM CST to 10:36 PM CST
- Where
- Winnebago County, 1.06 mi N of Scarville to 3.62 mi NNE of Lake Mills
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 43.485, -93.616
Streets were closed due to flooding at the intersection of south 10th and North Mills at the 100 block.
Flash Flood, Worth
- When
- August 21, 8:14 PM CST to 10:36 PM CST
- Where
- Worth County, 4.22 mi NW of Northwood to 3.89 mi NNW of Northwood Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.489, -93.285
The creek in town was reported out of its banks and flooding.
Flash Flood, Worth
- When
- August 21, 8:14 PM CST to 10:36 PM CST
- Where
- Worth County, 3.71 mi E of Hanlontown to 4.68 mi ENE of Manly
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.289, -93.307
Street flooding was reported in town.
Thunderstorm Wind, Worth
- When
- August 21, 8:14 PM CST
- Where
- Worth County, Manly
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.280, -93.200
Flash Flood, Pocahontas
- When
- August 21, 8:35 PM CST to August 22, 1:30 AM CST
- Where
- Pocahontas County, 2.21 mi E of Plover to 5.66 mi ESE of Pocahontas Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $75,000
- Crop damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.884, -94.587
Highway 3 was closed near Gilmore City by water running over the road.
Thunderstorm Wind, Cerro Gordo
- When
- August 21, 8:48 PM CST
- Where
- Cerro Gordo County, 0.51 mi W of Rockwell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 42.980, -93.190
Several trees were downed by high winds. An electrical line was smoking with a tree down on it.
Thunderstorm Wind, Cerro Gordo
- When
- August 21, 8:49 PM CST
- Where
- Cerro Gordo County, 0.51 mi W of Rockwell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.980, -93.190
High winds blew down about a half dozen trees.
Flash Flood, Webster
- When
- August 21, 9:20 PM CST to August 22, 3:00 AM CST
- Where
- Webster County, 2.54 mi W of (Fod)ft Dodge Muni A to 4.65 mi WNW of Badger
- Cause
- Heavy Rain
- Property damage
- $75,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.552, -94.230
Heavy rainfall of over 4 inches resulted in water flowing over roads in town.
Flash Flood, Wright
- When
- August 21, 10:40 PM CST to August 22, 1:05 AM CST
- Where
- Wright County, 5.83 mi NW of Florence to 3.47 mi SE of Nuel
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 42.836, -93.957
Water was reported in basements due to heavy rains. Flooding was also reported in Goldfield and Eagle Grove.
Flash Flood, Humboldt
- When
- August 21, 10:45 PM CST to August 22, 1:30 AM CST
- Where
- Humboldt County, 3.84 mi ESE of Pioneer to 4.54 mi N of Unique
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 42.658, -94.356
Road were closed due to water running over them and basements flooded due to the heavy rain.
Thunderstorm Wind, Marshall
- When
- August 21, 11:08 PM CST
- Where
- Marshall County, Marshalltown
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 42.050, -92.920
Flash Flood, Webster
- When
- August 21, 11:10 PM CST to August 22, 3:00 AM CST
- Where
- Webster County, 2.85 mi NE of Clare to 1.71 mi E of Badger
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 42.614, -94.318
Highway 169 north of Fort Dodge was closed by water running over the road. Highway 20 underpass closed by running water.
Flash Flood, Winnebago
- When
- August 21, 11:10 PM CST to 11:26 PM CST
- Where
- Winnebago County, 1.19 mi WNW of Forest City to 2.69 mi WSW of Forest City
- Cause
- Heavy Rain
- Property damage
- $25,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.279, -93.670
Flash Flood, Humboldt
- When
- August 21, 11:32 PM CST to August 22, 1:30 AM CST
- Where
- Humboldt County, 2.12 mi NNW of Rutland to 4.21 mi ESE of Arnold
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.799, -94.312
A care center was evacuated by emergency personnel in Humboldt.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 21, 2007$7.7 million · 2.5 in hail · 22 events
- Hail and Damaging Winds in Wisconsin, August 21 to 22, 2007$1.2 million · 65 kt wind · 13 events
- Damaging Winds in North Carolina, August 21, 20078 injured · 52 kt wind · 46 events
- Flash Flooding in Ohio, August 21 to 22, 2007$1.3 million · 3 events
- Hail and Damaging Wind in Nebraska, August 21, 2007$625,000 · 2.75 in hail · 15 events
- Flash Flooding in Iowa, August 21, 2007$281,000 · 5 events
- Hail and Damaging Winds in Virginia, August 21, 2007$63,000 · 55 kt wind · 35 events
- Damaging Winds in Virginia, August 21, 2007$24,000 · 50 kt wind · 22 events
- Flash Flooding and Flooding in Ohio, August 21, 2007$45,000 · 4 events
- Damaging Winds in Wisconsin, August 21, 2007$33,000 · 61 kt wind · 7 events
- Damaging Winds in Virginia, August 21, 2007$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 21, 2007$23,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42159, 42144, 42146, 42160, 42162, 42148, 50461, 42142, 42150, 42164, 42404, 42152, 42131, 42132, 42133, 42134, 42169, 42135, 42154, 42156, 42136, 42137, 42138, 42439, 42139, 42140, 42141.